MAUDE Adverse Event Report: ZIMMER MANUFACTURING SWITZERLAND GMBH BIOLOX® OPTION, HEAD, M, ø 36/0, TAPER 12/14; HIP PROSTHESIS

ZIMMER MANUFACTURING SWITZERLAND GMBH BIOLOX® OPTION, HEAD, M, ø 36/0, TAPER 12/14; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 2-year post-implantation, the patient underwent revision surgery due to implant fracture.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Report source- foreign: italy.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, d10, g3, g6, h1, h2, h3, h4, h6, h10.D10- unknown liner, item# unknown , lot# unknown multiple mdr reports were filed for this event, please see associated reports: 0009613350 -2022 -00677.No product was returned or pictures provided: product evaluation could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Devices are used for treatment.Medical record were provided and reviewed.Patient is female, age 68 at the moment of revision.Initial tha in 2016 and first revision in 2020 for fractured insert.During revision, surgeon assessed that stem and acetabular cup were found to be well positioned and osteointegrated.Products were not returned for investigation and pictures were not provided therefore device evaluation could not be performed.At the moment of manufacturing, the head respected design specification.No information on manufacturing records could be reviewed on the insert, as item and lot number were not provided.With the available information a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX® OPTION, HEAD, M, ø 36/0, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER MANUFACTURING SWITZERLAND GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER MANUFACTURING SWITZERLAND GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15652241
Report Number0009613350-2022-00556
Device Sequence Number19440110
Product Code LZO
UDI-Device Identifier00889024430525
UDI-Public(01)00889024430525(17)271231(10)2935402
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-036-02
Device Lot Number2935402
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer10/24/2022
12/09/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/14/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE COMMENTS IN H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale